Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 239, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 11, 2023, 3:38 AM CDT for Pittsburg County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2023, 3:38 AM CDT (08:38 UTC)
- Expired
- Jul 11, 2023, 4:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 121 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
524
WUUS54 KTSA 110838
SVRTSA
OKC121-110930-
/O.NEW.KTSA.SV.W.0239.230711T0838Z-230711T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
338 AM CDT Tue Jul 11 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Pittsburg County in southeastern Oklahoma...
* Until 430 AM CDT.
* At 338 AM CDT, a severe thunderstorm was located over Stuart,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Mcalester... Krebs...
Haywood... Scipio...
Arpelar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3512 9592 3514 9591
3515 9590 3493 9569 3481 9607 3482 9609
TIME...MOT...LOC 0838Z 213DEG 24KT 3493 9611
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
195
WWUS54 KTSA 110859
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
359 AM CDT Tue Jul 11 2023
OKC121-110930-
/O.CON.KTSA.SV.W.0239.000000T0000Z-230711T0930Z/
Pittsburg OK-
359 AM CDT Tue Jul 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHWESTERN PITTSBURG COUNTY...
At 359 AM CDT, a severe thunderstorm was located 5 miles southwest of
Scipio, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Scipio... Arpelar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3488 9602 3496 9609 3505 9609 3506 9607
3509 9606 3512 9603 3512 9601 3513 9601
3515 9600 3512 9592 3514 9591 3515 9590
3500 9575
TIME...MOT...LOC 0859Z 233DEG 15KT 3500 9602
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$069
WWUS54 KTSA 110915
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
415 AM CDT Tue Jul 11 2023
OKC121-110925-
/O.CAN.KTSA.SV.W.0239.000000T0000Z-230711T0930Z/
Pittsburg OK-
415 AM CDT Tue Jul 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PITTSBURG COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3488 9602 3496 9609 3505 9609 3506 9607
3509 9606 3512 9603 3512 9601 3513 9601
3515 9600 3512 9592 3514 9591 3515 9590
3500 9575
TIME...MOT...LOC 0912Z 213DEG 24KT 3509 9595
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:17 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 11, 3:17 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 317 AM CDT Tue Jul 11 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 317 AM CDT Tue Jul 11 2023 Ongoing complex of storms will continue to drift southeastward through the morning hours and eventually impact parts of eastern Oklahoma. Locations along and south of I-40 look to have the best chance at seeing some strong storms and locally heavy rainfall this morning. Strong gusty winds, along with localized flash flooding potential will be the main threats with this activity. Additional scattered shower/storm development is possible along the northern fringe of the current complex as an outflow boundary left over from earlier convection drifts south and interacts with some modest lift associated with the developing MCV associated with the current complex. The severe potential will be low across northeast Oklahoma, but some heavy downpours will be possible with high precipitable water values in place. Storms should exit southeast Oklahoma by late morning. Lingering cloud cover from this morning's convection will allow temperatures to be slow to warm until the clouds break by the afternoon hours. highs across the area are expected to still reach into the lower 90s, except across parts of southeast Oklahoma where clouds linger for a little longer. Bowlan && .LONG TERM... (Tonight through Monday) Issued at 317 AM CDT Tue Jul 11 2023 Overnight storms should largely take a break again tonight, with the exception of a few scattered storm possible late tonight across western Arkansas as weak disturbance grazes the area. The heat and humidity will become the main story for Wednesday as the upper ridge across the Southwest U.S nudges eastward over the Southern Plains. High temperatures are expected to soar into the mid to upper 90s. high dewpoints in place, aided by recent rainfall will likely lead to heat index values in excess of 105 degrees for most locations with some localized areas over 110 possible. Heat headlines will likely be needed for Wednesday with later forecast packages. A frontal boundary is progged to slowly drop south to near the OK/KS border by Wednesday evening and shower and thunderstorm chances will once again increase Wednesday night through Friday, especially across northeast Oklahoma and northwest Arkansas, closer to the frontal boundary. Thursday and Friday are still expected to be rather warm, though not as hot as Wednesday due to more cloud cover and rain chances. A series of shortwave troughs will then make their way through the northwest flow aloft over the weekend, as the ridge retrogrades back across the Desert Southwest. This will bring more widespread storm chances for the weekend. The mid level troughing should also help push the frontal boundary through the region, allowing for a return to cooler, below normal temperatures for a few days. Large scale ridging looks to return toward the middle to latter part of next week with the threat of triple digit heat increasing across are large part of the central CONUS. Bowlan && .AVIATION... (06Z TAFS) Issued at 1233 AM CDT Tue Jul 11 2023 Scattered showers and thunderstorms will be possible overnight into Tuesday morning, with KMLC, KRVS, and KTUL most likely to be impacted. VFR conditions will prevail outside of any thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 76 98 78 / 40 10 0 20 FSM 93 76 99 79 / 30 20 0 10 MLC 90 76 95 79 / 60 10 0 10 BVO 91 72 98 74 / 30 10 0 30 FYV 90 72 97 75 / 20 20 10 20 BYV 90 72 98 76 / 20 20 20 30 MKO 90 75 96 77 / 30 10 0 20 MIO 91 73 99 75 / 20 10 10 30 F10 89 75 95 77 / 40 10 0 10 HHW 87 75 93 78 / 60 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...05
Hazardous weather outlook, Jul 10, 5:32 PM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 532 PM CDT Mon Jul 10 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 532 PM CDT Mon Jul 10 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Generally West of a line from Bartlesville to Hugo. ONSET...After 1 AM. DISCUSSION... A thunderstorm complex is forecast to move southeast into eastern Oklahoma and northwest Arkansas late tonight. Organized severe weather is not anticipated through tonight, however a few strong to marginally severe wind gusts may be possible generally along and west of a line from Bartlesville to Hugo in eastern Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential...Dangerous Heat Potential. THURSDAY THROUGH SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms are forecast to continue across eastern Oklahoma and northwest Arkansas Tuesday morning. Once they move out, hotter and more humid weather moves in through Thursday with only low thunderstorm chances across far northeast Oklahoma and far northwest Arkansas. Afternoon heat index values from 105 to 110 degrees will be common Wednesday and Thursday. Unsettled weather will return late this week through the weekend as a weak frontal boundary approaches from the north and stalls somewhere in our vicinity. This will result in daily thunderstorm chances, along with somewhat cooler temperatures. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 11, 3:08 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
308 AM CDT Tue Jul 11 2023
OKZ065-066-110900-
Okmulgee OK-Okfuskee OK-
308 AM CDT Tue Jul 11 2023
...A strong thunderstorm will impact portions of south central
Okmulgee and eastern Okfuskee Counties through 400 AM CDT...
At 308 AM CDT, Doppler radar indicated a strong thunderstorm near
Castle, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Okemah... Weleetka...
Bearden... Castle...
Clearview... Pharoah...
Bryant... Mason...
This includes Interstate 40 in Oklahoma between mile markers 214 and
233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3558 9636 3538 9597 3537 9598 3529 9598
3529 9627 3541 9644 3546 9644 3546 9646
TIME...MOT...LOC 0808Z 305DEG 26KT 3547 9635
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:08 AM CDT | Special Weather Statement | TSA | Okfuskee | 52 min |
| Jul 11, 3:18 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee | 42 min |
| Jul 11, 3:54 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| Jul 11, 6:15 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 30 min |
| Jul 11, 7:26 AM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 3 hr |
| Jul 11, 1:57 PM CDT | Excessive Heat Warning | TSA | Craig, Creek, Haskell, Latimer, McIntosh, Mayes and 11 more | 30 hr |
| Jul 11, 1:57 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 9 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.